Digital fixed points, approximate fixed points, and universal functions

Laurence Boxer, Ozgur Ege, Ismet Karaca, Jonathan Lopez, Joel Louwsma


A. Rosenfeld [23] introduced the notion of a digitally continuous function between digital images, and showed that although digital images need not have fixed point properties analogous to those of the Euclidean spaces modeled by the images, there often are approximate fixed point properties of such images. In the current paper, we obtain additional results concerning fixed points and approximate fixed points of digitally continuous functions. Among these are several results concerning the relationship between universal functions and the approximate fixed point property (AFPP).


digital image; digitally continuous; digital topology; fixed point

Subject classification

55M20; 55N35

Full Text:



H. Arslan, I. Karaca, and A. Oztel, Homology groups of $n$-dimensional digital images, XXI Turkish National Mathematics Symposium (2008), B, 1-13.

K. Borsuk, Theory of Retracts, Polish Scientific Publishers, Warsaw, 1967.

L. Boxer, Digitally continuous functions, Pattern Recognition Letters 15 (1994), 833-839.

L. Boxer, A classical construction for the digital fundamental group, Journal of Mathematical Imaging and Vision 10 (1999), 51-62.

L. Boxer, Properties of digital homotopy, Journal of Mathematical Imaging and Vision 22 (2005), 19-26.

L. Boxer, Digital products, wedges, and covering spaces, Journal of Mathematical Ima-ging and Vision 25 (2006), 159-171.

L. Boxer, Fundamental groups of unbounded digital images, Journal of Mathematical Imaging and Vision 27 (2007), 121-127.

L. Boxer, Continuous maps on digital simple closed curves, Applied Mathematics 1 (2010), 377-386.

L. Boxer, I. Karaca, and A u{O}ztel, Topological invariants in digital images, Journal of Mathematical Sciences: Advances and Applications 11, no. 2 (2011), 109-140.

G. Chartrand and L. Lesniak, Graphs $&$ digraphs, 2nd ed., Wadsworth, Inc., Belmont, CA, 1986.

L. Chen, Gradually varied surfaces and its optimal uniform approximation, SPIE Proceedings 2182 (1994), 300-307

L. Chen, Discrete surfaces and manifolds, Scientific Practical Computing, Rockville, MD, 2004

E. Demir and I. Karaca, Simplicial homology groups of certain digital surfaces, Hacettepe Journal of Mathematics and Statistics, 44, no. 5 (2015), 1011-1022.

O. Ege and I. Karaca, Lefschetz fixed point theorem for digital images, Fixed Point Theory and Applications 2013, 2013:253 (texttt{}).

O. Ege and I. Karaca, Fundamental properties of digital simplicial homology groups, American Journal of Computer Technology and Application, 1, no. 2 (2013), 25-42.

O. Ege and I. Karaca, Applications of the Lefschetz number to digital images, Bulletin of the Belgian Mathematical Society, Simon Stevin 21, no. 5 (2014), 823-839.

S.-E. Han, Non-product property of the digital fundamental group, Information Sciences 171 (2005), 73-91.

S.-E. Han, Digital fundamental group and Euler characteristic of a connected sum of digital closed surfaces, Information Sciences 177, no. 16 (2007), 3314-3326.

G.T. Herman, Oriented surfaces in digital spaces, CVGIP: Graphical Models and Image Processing 55 (1993),381-396.

I. Karaca and O. Ege, Some results on simplicial homology groups of 2D digital images, International Journal of Information and Computer Science 1, no. 8 (2012), 198-203.

Proceedings IEEE Intl. Conf. on Systems, Man, and Cybernetics, pp. 227-234, 1987.

T. Y. Kong, A digital fundamental group, Computers and Graphics 13 (1989), 159-166.

A. Rosenfeld, 'Continuous' functions on digital pictures, Pattern Recognition Letters 4 (1986), 177-184.

E. H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966.

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Convexity and freezing sets in digital topology
Laurence Boxer
Applied General Topology  vol: 22  issue: 1  first page: 121  year: 2021  
doi: 10.4995/agt.2021.14185

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147